Alert archive / Minnesota / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 73, NWS Grand Forks, ND

July 13, 2024Beltrami County, Lake of the Woods County, Minnesota

NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 13, 2024, 8:49 AM CDT for Beltrami County, Lake of the Woods County, Minnesota. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2024, 8:49 AM CDT (13:49 UTC)
Expired
Jul 13, 2024, 9:45 AM CDT
In force
56 min
Issued by
NWS Grand Forks, ND
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Beltrami County, MN, Lake of the Woods County, MN

The radar

The Fargo/Grand Forks radar (KMVX), 209 km from the middle of the area, began a volume at 13:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

International Fa, MN (KINL), launched 12:00Z, 1.8 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 12:00Z on 2024-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1055 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 12:00Z on 2024-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1055 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
1027 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted.

056 
WUUS53 KFGF 131349
SVRFGF
MNC007-077-131445-
/O.NEW.KFGF.SV.W.0073.240713T1349Z-240713T1445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Grand Forks ND
849 AM CDT Sat Jul 13 2024

The National Weather Service in Grand Forks has issued a

* Severe Thunderstorm Warning for...
  Northeastern Beltrami County in north central Minnesota...
  Southeastern Lake of the Woods County in north central Minnesota...

* Until 945 AM CDT.

* At 849 AM CDT, severe thunderstorms were located along a line
  extending from near Faunce to Upper Red Lake, moving east at 55
  mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Lower Red Lake, Ponemah, Kelliher, Upper Red Lake, Waskish, Otto,
  and Saum.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4788 9442 4792 9510 4853 9505 4858 9443
TIME...MOT...LOC 1349Z 271DEG 47KT 4852 9494 4809 9495 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

DJR
3 follow-up statements
756 
WWUS53 KFGF 131408
SVSFGF

Severe Weather Statement
National Weather Service Grand Forks ND
908 AM CDT Sat Jul 13 2024

MNC007-077-131445-
/O.CON.KFGF.SV.W.0073.000000T0000Z-240713T1445Z/
Beltrami MN-Lake of the Woods MN-
908 AM CDT Sat Jul 13 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM CDT
FOR NORTHEASTERN BELTRAMI AND SOUTHEASTERN LAKE OF THE WOODS
COUNTIES...

At 907 AM CDT, severe thunderstorms were located along a line
extending from near Oaks Corner to Lower Red Lake, moving east at 25
mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Lower Red Lake, Ponemah, Kelliher, Upper Red Lake, Waskish, Otto, and
Saum.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If on or near the Upper and Lower Red Lake, get away from the water 
and move indoors or inside a vehicle. Remember, lightning can strike 
out to 15 miles from the parent thunderstorm. If you can hear 
thunder, you are close enough to be struck by lightning. Move to 
safe shelter now!  Do not be caught on the water in a thunderstorm.

&&

LAT...LON 4788 9442 4792 9510 4853 9505 4858 9443
TIME...MOT...LOC 1407Z 287DEG 23KT 4841 9487 4798 9488 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

DJR
179 
WWUS53 KFGF 131432
SVSFGF

Severe Weather Statement
National Weather Service Grand Forks ND
932 AM CDT Sat Jul 13 2024

MNC007-077-131445-
/O.CON.KFGF.SV.W.0073.000000T0000Z-240713T1445Z/
Beltrami MN-Lake of the Woods MN-
932 AM CDT Sat Jul 13 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM CDT
FOR NORTHEASTERN BELTRAMI AND SOUTHEASTERN LAKE OF THE WOODS
COUNTIES...

At 931 AM CDT, severe thunderstorms were located along a line
extending from 12 miles southeast of Carp to near Kelliher, moving
east at 55 mph.

HAZARD...60 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Southeastern Lower Red Lake, Kelliher, Upper Red Lake, Waskish, Otto,
Saum, and Shotley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Remember, if you can hear thunder, you are 
close enough to be struck by lightning.

If on or near Upper and Lower Red Lakes, get away from the water and 
move indoors or inside a vehicle. Remember, lightning can strike out 
to 15 miles from the parent thunderstorm. If you can hear thunder, 
you are close enough to be struck by lightning. Move to safe shelter 
now!  Do not be caught on the water in a thunderstorm.

&&

LAT...LON 4791 9492 4850 9473 4858 9443 4788 9442
TIME...MOT...LOC 1431Z 271DEG 47KT 4840 9442 4797 9443 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

CJ
111 
WWUS53 KFGF 131445
SVSFGF

Severe Weather Statement
National Weather Service Grand Forks ND
945 AM CDT Sat Jul 13 2024

MNC007-077-131454-
/O.EXP.KFGF.SV.W.0073.000000T0000Z-240713T1445Z/
Beltrami MN-Lake of the Woods MN-
945 AM CDT Sat Jul 13 2024

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BELTRAMI AND
SOUTHEASTERN LAKE OF THE WOODS COUNTIES WILL EXPIRE AT 945 AM CDT...

The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However, gusty 
winds to 45 mph and frequent lightning are still possible with these 
thunderstorms.

&&

LAT...LON 4791 9492 4850 9473 4858 9443 4788 9442
TIME...MOT...LOC 1444Z 271DEG 47KT 4840 9421 4797 9423 

$$

CJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 7:39 AM CDT, 1 hour 10 minutes earlier. Its key messages:

  • Heat related impacts are expected this weekend, especially Saturday afternoon. Impacts will be highest for heat sensitive or vulnerable groups and anyone without effective cooling or hydration.
  • There is a level 2 out of 5 risk for severe thunderstorms across northwest Minnesota and southeast North Dakota. A level 1 out of 5 risk exists in northeastern North Dakota.
  • There is a level 2 out of 5 risk for severe thunderstorms Sunday night into Monday morning.
Area forecast discussion, Jul 13, 7:39 AM CDT, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
739 AM CDT Sat Jul 13 2024

.KEY MESSAGES...

- Heat related impacts are expected this weekend, especially
  Saturday afternoon. Impacts will be highest for heat sensitive
  or vulnerable groups and anyone without effective cooling or
  hydration.

- There is a level 2 out of 5 risk for severe thunderstorms
  across northwest Minnesota and southeast North Dakota. A level
  1 out of 5 risk exists in northeastern North Dakota.

- There is a level 2 out of 5 risk for severe thunderstorms
  Sunday night into Monday morning.

&&

.UPDATE...
Issued at 736 AM CDT Sat Jul 13 2024

Potential MCV #2 moving along the Manitoba border... that would
explain the convection that developed just south of it along an
outlfow boundary from rugby to northwest of Towner. Brief wind
gusts earlier with it near Rugby in the 57-65 mph range. It is
weakening now. Earlier line of storms exited our fcst area
quickly and new storms firing in SW MN. Bottom line today high
uncertainity in how things evovle today. Development will be
along mesoscale boundaries that may be present plus any
potential remaining MCV. There was one earlier per radar near
Cooperstown ND that may still be learking around somewhere maybe
into Minnesota.

&&

.DISCUSSION...
Issued at 147 AM CDT Sat Jul 13 2024

...Synopsis...

The overall synoptic pattern should continue through the
remainder of the weekend into early next week, with a large
anticyclone over the desert southwest and frequent shortwaves
generating convection. These shortwaves are fairly weak until
Sunday night, which is why we have such high uncertainty in the
voltuion of convection through the weekend. Towards Sunday night
into Monday, a cold front should remove instability from our
area through next week, giving way to much quieter weather after
Monday. Large scale ridging with almost no flow aloft will
replace the current pattern, ending our chances for more
organized severe convection.

...Heat Risk This Weekend...

Forecast highs will rise into the 80s and 90s this afternoon
with dew points ranging from the 60s to 70s. This will increase
the risk for heat stress and allow heat index values to approach
the triple digits in the southern Red River Valley. Lack of wind
and ample sunshine behind the convection this morning should
push Wet Bulb Globe Temperatures into the Extreme category this
afternoon in the south. For this reason, the Heat Advisory will
continue through the day today. Heat issues will persist into
Sunday, albeit with cooler temperatures with less impact, but
heat stress could continue for vulnerable populations due to
repeated days of higher temperatures. Excessive heat is unlikely
to develop due to recovery overnight. As humidity exits Monday,
conditions for heat should improve.

...SEVERE STORMS TODAY...

A very complicated environment exists for us today with very low
confidence in how convection will evolve through the day. As of
07z, surface analysis indicates a developing MCV over
Griggs/Steele Counties, which is also confirmed via Nightime
Microphysics RGB indicating cyclonic rotation over the area.
This has developed in the wake of elevated convection that is
along a line from Fargo to the tri-state borders.

To keep things simple, we will start with the ongoing
convection. This is expected to translate eastward through the
day today, aided primarily by persistent elevated instability
from southwesterly winds aloft. There is a pocket of enhanced
effective bulk shear along western Minnesota with this
convection, so it is feasible we may see some intensification.
Given the linear structure of ongoing convection, if we do see
intensification as this line translates east, the primary hazard
will be damaging wind gusts. Some cores have gone up along the
outflow boundary, so there may be a brief chance of severe hail,
but the main hazard will be wind. As the sun rises today, an
eroding surface inversion should allow for convection to become
more surface-based, however the question is will this occur
before it exits our area. Again, primary hazards are likely to
be damaging wind gusts.

This afternoon is where things become really complicated. There
is low confidence right now in how much instability return we
see today thanks to the ongoing convection across the south and
the development of an MCV over eastern North Dakota. Dew points
right now range in the upper 50s to low 60s, which are heavily
under what most CAMs have around this time. However, there is a
reservoir of 70+ dewpoints remaining across South Dakota and
Nebraska. The main question right now is how much this ongoing
convection scours that 70s reservoir away from our area. In any
case, it is very likely we will see strong to potentially
extreme instability develop across the region this afternoon.
Forcing, however, is very nebulous and this is where the
dewpoint question becomes much more precarious. There are a wide
array of potential forcing mechanisms ranging from the ongoing
MCV to outflow boundaries to potential inverted troughs. As a
result of this low predictability, it is not possible at this
time to really say exactly where storms will develop. What we
can say is where they will most likely develop, which is in
west-central Minnesota later this afternoon. Confidence
decreases as you head further north as forcing becomes much more
nebulous. However, with how much we could potentially
destabilize today, the lightest tap will likely send parcels
going. In any case, if storms do develop this afternoon and
evening, supercells initially are possible, but should congeal
more into multicellular to linear mode. Bulk shear around 40
knots should be enough to generate solid wind production to 70
mph and hail to 2". Tornado issues should be limited thanks to
very limited surface flow (and 0-1km shear primarily in the
single digits). Severe convection should exit the area just
before midnight.

Attention will then turn upstream where severe convection is
likely to be pushing from Montana into western North Dakota.
HREF members primarily keep this activity away from our area,
but we could see this scraping our southern counties overnight.
If this occurs, the primary hazards by then should be damaging
winds with a very low chance for a QLCS tornado.

...SEVERE THREAT SUNDAY NIGHT INTO MONDAY...

There is much better confidence thanks to stronger synoptic
forcing on Sunday. A much stronger wave with a cold front will
progress through the region Sunday night. With stronger shear
pushing 50 knots, supercells are possible in advance of the
frontal boundary, likely capable of severe hail to 1.75" and
damaging wind gusts. Eventually, we expect upscale growth to
occur, allowing for the threat to transition to wind to 70 mph.
A lot of what happens today may impact this, so stay tuned for
further updates as we get closer. Right now, this looks to be
the highest confidence risk for our area.

&&

.AVIATION /12Z TAFS THROUGH 12Z SUNDAY/...
Issued at 736 AM CDT Sat Jul 13 2024

VFR conditions thru the pd. Local t-storms will produce IFR or
MVFR conditions in either vsby or ceilings.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...Heat Advisory from noon today to 8 PM CDT this evening for
     NDZ030-038-039-049-052-053.
MN...Heat Advisory from noon today to 8 PM CDT this evening for
     MNZ002-003-029-030-040.

&&

UPDATE...Riddle
DISCUSSION...Perroux
AVIATION...Riddle
Hazardous weather outlook, Jul 13, 7:50 AM CDT, 59 minutes before
Hazardous Weather Outlook
National Weather Service Grand Forks ND
750 AM CDT Sat Jul 13 2024

MNZ001-004>009-013>017-022>024-027-028-031-032-NDZ006>008-014>016-
024-026>029-054-141300-
West Polk-Kittson-Roseau-Lake Of The Woods-West Marshall-
East Marshall-North Beltrami-Pennington-Red Lake-East Polk-
North Clearwater-South Beltrami-Mahnomen-South Clearwater-Hubbard-
West Becker-East Becker-East Otter Tail-Wadena-Towner-Cavalier-
Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks-
Griggs-Steele-Western Walsh-
750 AM CDT Sat Jul 13 2024

This hazardous weather outlook is for portions of eastern North
Dakota, west central and northwest Minnesota.

.DAY ONE...Today and Tonight

There is a level 2 out of 5 risk for severe thunderstorms today
into tonight. The main hazards will be hail to 2 inches, 70 mph
wind gusts.  Tornado is possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Sunday...Level 2 out of 5 Severe Thunderstorm Risk for strong
winds and large hail.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required today.

MNZ002-003-029-030-040-NDZ030-038-039-049-052-053-141300-
Norman-Clay-Wilkin-West Otter Tail-Grant-Traill-Barnes-Cass-
Ransom-Sargent-Richland-
750 AM CDT Sat Jul 13 2024

This hazardous weather outlook is for portions of eastern North
Dakota, west central and northwest Minnesota.

.DAY ONE...Today and Tonight

A heat advisory is also in effect for this afternoon with heat
indicies expected to crest 100 degrees.

There is a level 2 out of 5 risk for severe thunderstorms today
into tonight. The main hazards will be hail to 2 inches, 70 mph
wind gusts. Tornado is possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Sunday...Level 2 out of 5 Severe Thunderstorm Risk for strong
winds and large hail.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required today.

In the hours before

Special weather statement, Jul 13, 3:21 AM CDT, 5 hours 28 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
321 AM CDT Sat Jul 13 2024

MNZ003-027-029>031-040-NDZ053-130845-
West Becker MN-East Otter Tail MN-Clay MN-Grant MN-Wilkin MN-
West Otter Tail MN-Richland ND-
321 AM CDT Sat Jul 13 2024

...STRONG THUNDERSTORMS WILL IMPACT EASTERN CLAY...WESTERN OTTER
TAIL...GRANT...WILKIN...SOUTHWESTERN BECKER AND SOUTHEASTERN RICHLAND
COUNTIES THROUGH 345 AM CDT...

At 320 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from White Earth Nation to near Elizabeth to near
Immanuel Church. Movement was southeast at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Fergus Falls, Detroit Lakes, Breckenridge, Barnesville, Pelican
Rapids, southwestern Ottertail Lake, and Hawley.

This includes Interstate 94 in Minnesota between mile markers 22 and
78.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4602 9627 4602 9657 4593 9656 4594 9681
      4637 9650 4706 9636 4690 9567 4617 9570
      4611 9575 4611 9577 4607 9577 4576 9599
      4576 9625
TIME...MOT...LOC 0820Z 307DEG 19KT 4700 9604 4636 9607 4593 9637

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Perroux
Special weather statement, Jul 13, 3:47 AM CDT, 5 hours 2 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
347 AM CDT Sat Jul 13 2024

MNZ027-028-030>032-040-130945-
West Becker MN-Wadena MN-East Becker MN-East Otter Tail MN-Grant MN-
West Otter Tail MN-
347 AM CDT Sat Jul 13 2024

...STRONG THUNDERSTORMS WILL IMPACT WADENA...OTTER TAIL...GRANT AND
SOUTHEASTERN BECKER COUNTIES THROUGH 445 AM CDT...

At 347 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Rochert to near Evansville to near
Artichoke. Movement was southeast at 55 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Fergus Falls, Detroit Lakes, Wadena, Perham, Ottertail Lake, Frazee,
and Lake Lida.

This includes Interstate 94 in Minnesota between mile markers 51 and
80.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4610 9627 4692 9579 4661 9478 4639 9478
      4637 9473 4637 9515 4611 9515 4611 9577
      4576 9576 4576 9625
TIME...MOT...LOC 0847Z 318DEG 46KT 4681 9574 4599 9573 4537 9622

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Perroux
Special weather statement, Jul 13, 6:39 AM CDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
639 AM CDT Sat Jul 13 2024

NDZ014-131230-
Benson ND-
639 AM CDT Sat Jul 13 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN BENSON COUNTY
THROUGH 730 AM CDT...

At 638 AM CDT, Doppler radar was tracking a strong thunderstorm near
Pleasant Lake, or near Rugby, moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Leeds, Harlow, Knox, York, and Pleasant Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4835 9985 4837 9984 4837 9933 4811 9944
      4822 9985
TIME...MOT...LOC 1138Z 286DEG 20KT 4834 9989

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Riddle
Special weather statement, Jul 13, 7:22 AM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
722 AM CDT Sat Jul 13 2024

MNZ004-005-131300-
Kittson MN-Roseau MN-
722 AM CDT Sat Jul 13 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN KITTSON AND
NORTHWESTERN ROSEAU COUNTIES THROUGH 800 AM CDT...

At 722 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Caribou, or 39 miles west of Roseau, moving northeast
at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Caribou.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4878 9620 4880 9666 4900 9676 4900 9631
TIME...MOT...LOC 1222Z 239DEG 18KT 4895 9662

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

CJ
Special weather statement, Jul 13, 7:30 AM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
730 AM CDT Sat Jul 13 2024

NDZ014-131300-
Benson ND-
730 AM CDT Sat Jul 13 2024

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN BENSON COUNTY
THROUGH 800 AM CDT...

At 730 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms over Knox, or 16 miles east of Rugby, moving east at 15
mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Leeds, Knox, York, and Pleasant Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4837 9985 4837 9941 4820 9935 4819 9985
TIME...MOT...LOC 1230Z 265DEG 13KT 4833 9963

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

CJ

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 1:54 AM CDTSpecial Weather StatementFGFClay, Wilkin66 min
Jul 13, 3:21 AM CDTSpecial Weather StatementFGFGrant, Otter Tail, Wilkin24 min
Jul 13, 3:47 AM CDTSpecial Weather StatementFGFGrant, Otter Tail, Wadena58 min
Jul 13, 7:22 AM CDTSpecial Weather StatementFGFKittson38 min
Jul 13, 9:51 AM CDTSpecial Weather StatementFGFBeltrami24 min
Jul 13, 10:57 AM CDTSpecial Weather StatementFGFBeltrami33 min
Jul 13, 5:41 PM CDTSevere Thunderstorm WarningFGFPolk64 min
Jul 13, 6:06 PM CDTSpecial Weather StatementFGFLake of the Woods39 min
Jul 13, 6:17 PM CDTSevere Thunderstorm WarningFGFClearwater, Polk58 min
Jul 13, 6:24 PM CDTSevere Thunderstorm WarningFGFNorman51 min
Jul 13, 6:59 PM CDTSpecial Weather StatementFGFMahnomen46 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.